Norgesic

Norgesic

paracetamol + orphenadrine

Manufacturer:

iNova

Distributor:

Zuellig Pharma
Full Prescribing Info
Contents
Orphenadrine citrate, paracetamol.
Description
Orphenadrine citrate 35 mg, paracetamol 450 mg.
Action
Pharmacology: Pharmacodynamics: Orphenadrine citrate is salt form of orphenadrine. It acts in the central nervous system at the brainstem. It has no direct effect of muscle relaxation. In animal it inhibited specifically to reticular formation (substantia reticularis). Orphenadrine does not have myoneural block activity and had no effect on crossed extensor reflex. It is classified as anticholinergic skeletal muscle relaxant. The complete mechanism of effect is unclear. It may involve with analgesic activity and/or muscle relaxation activity for skeletal muscle. Orphenadrine is o-methyl analog of diphenhydramine which is antihistamine without sedative effect. On the contrary, it stimulated central nervous system mildly.
Paracetamol is the active metabolite of phenacetin and acetanilide. The site and mechanism of the analgesic effect is unclear. Paracetamol reduces fever by direct action on the hypothalamic heat-regulating center, which increases dissipation of body heat (via vasodilation and sweating). The action of endogenous pyrogen on heat-regulating center is inhibited. Paracetamol is almost as potent as aspirin in inhibiting prostaglandin synthetase in the CNS, but peripheral inhibition of prostaglandin synthesis is minimal, which may account for its lack of clinical significant antirheumatic and anti-inflammatory effects. Generally, antipyretic and analgesic effects of paracetamol and aspirin are comparable. Aspirin is clearly superior to paracetamol for relief of pain of inflammatory origin. Paracetamol does not inhibit platelet aggregation, affect prothrombin response, produce GI irritation.
Pharmacokinetics: Orphenadrine is absorbed from the gastrointestinal tract and is almost completely metabolized to at least eight metabolites. Orphenadrine and its metabolites are excreted from the body in the urine, with a half-life of 14 hours.
Paracetamol absorption is rapid and almost complete from the GI tract. Peak plasma concentrations occur within 0.5 to 2 hours, with slightly faster absorption from liquid preparations.
Indications/Uses
Tension headache, occipital headaches associated with spasm of skeletal muscles in the region of the head and neck. Acute and traumatic conditions of the limbs and trunk: strains, sprains, whiplash injuries, acute torticollis, prolapsed intervertebral disc.
Dosage/Direction for Use
Two tablets three times daily, or as directed by physicians.
Overdosage
Maximum dose of Orphenadrine should not exceed 400 mg per day. Toxic effect which can be caused are excitement, confusion, delirium leading to coma. Convulsions and tachycardia with dilated pupils, and urinary tract retention may occur. Paracetamol dose should not exceed 4 grams per day. A toxic dose can result in liver damage but symptoms may not appear for up to several days after ingestion.
Contraindications
Because of the mild anticholinergic effect of orphenadrine, Norgesic should not be used in patients with glaucoma, myasthenia gravis, pyloric or duodenal obstruction, achalasia, prostatic hypertrophy or obstructions at the bladder neck.
Warnings
Not applicable.
Special Precautions
Keep to the recommended dose.
If there are liver problems, tell the doctor or pharmacist before using the medicine.
Do not take with other products containing paracetamol, unless advised to do so by a doctor or pharmacist.
Use in Pregnancy: Do not use in pregnant woman or those likely to become pregnant unless it is considered by the doctor that benefit justifies the risk or there is no safer alternative available.
Use in Lactation: Do not use in breast feeding women since there is no data available on whether Orphenadrine can pass into breast milk or not.
Use in children: Not applicable.
Use In Pregnancy & Lactation
Pregnancy: Do not use in pregnant woman or those likely to become pregnant unless it is considered by the doctor that benefit justifies the risk or there is no safer alternative available.
Lactation: Do not use in breast feeding women since there is no data available on whether Orphenadrine can pass into breast milk or not.
Adverse Reactions
Side effects rarely occur at the recommended dosage. Those encountered are associated with anticholinergic activity and may include nausea, dry mouth, blurring of vision. Rarely, rash or drowsiness may occur. These symptoms disappear rapidly with a reduction in dosage or cessation of medication. No toxic effects have been observed.
Drug Interactions
The effects of antimuscarinic agents such as orphenadrine maybe enhanced by other drugs with antimuscarinic properties such as amantadine, some antihistamines, butyrophenones and phenothiazines, and tricyclic antidepressants. The potential hepatoxicity of paracetamol may be increased by large dose or long-term administration of the following agents because of hepatic microsomal enzyme induction: barbiturates, carbamazepine, hydantoin, isoniazid, rifampin, sulfinpyrazone.
Storage
Store in a cool, dry place, below 30°C.
MIMS Class
ATC Classification
M03BC51 - orphenadrine, combinations ; Belongs to the class of ethers. Used as centrally-acting muscle relaxants.
Presentation/Packing
Tab (white, scored, biconvex marked N/C on one side and no marking on reverse) 400's, 20 x 20's (box), 500's, 50 x 10's (foil).
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in